View Single Post
Old 01-02-2012, 01:15 PM   #1
stevefromsd stevefromsd is offline
Senior Member
(male)
 
Join Date: Nov 2007
Location: San Diego
Posts: 104
stevefromsd HB User
The Vimpat I am taking stopped working after a few months

A week or two ago I had a “breakthrough seizure” while I was awake. At the time I thought it was because I was very fatigued from switching from Synthetic Thyroid (Synthroid) to natural Thyroid (Nature-Throid). I also had had two coffees that night because I was working a 10 hour shift that night that I was very fatigued.

In terms of taking the Vimpat, for the first 10 weeks of taking Vimpat I had had no seizures, including no seizures in my sleep. After the first two weeks of taking the Vimpat I starting reducing the 1200 mg a day Tegretol XR I was taking by 100 mg a week as planned by my Dr. After those first 10 weeks of taking Vimpat I started to have seizures in my sleep. Some of these seizures I was aware of and some of which my girlfriend noticed that I didn’t notice. This was also during the same time I was switching my Thyroid medications.

Near the end or right after finishing getting off the Tegretol XR, I was feeling what I thought were anxiety attacks from too high of a level of Thyroid hormone but looking back on it might have been simple partial seizures. I have not gotten the results back yet but I am getting my Thyroid levels checked and will get the results back this week.

Fast forwarding to now, I have had 3 breakthrough seizures while I was awake. After having two seizures in my sleep Saturday and one while I was awake Sunday, I started taking my full 1200 mg a day of Tegretol XR again Sunday night. I also am still taking the 400 mg a day of Vimpat and 500 mg a day of Lamictal.

The reason I got off the Tegretol is because it affected both the Thyroid levels and the Testosterone levels. The only other drug I can think of to go back to is Dilantin either with or without the Tegretol XR.

 
Reply With Quote